Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2018, 6:46 PM MDT for 5 counties in Nebraska. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 6:46 PM MDT (00:46 UTC)
- Expired
- May 27, 2018, 7:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:03 PM MDT | HAIL 1 | Gering, NE | |
| May 27, 7:12 PM MDT | HAIL 0.5 | Harrisburg, NE | |
| May 27, 7:15 PM MDT | TSTM WND DMG | 7 Ne Scottsbluff, NE | AN IRRIGATION PIVOT WAS BLOWN OVER NEAR CR 26 AND LAKE MINITARE. |
| May 27, 7:18 PM MDT | HAIL 0.75 | Scottsbluff, NE | |
| May 27, 7:32 PM MDT | TSTM WND DMG | 2 Ssw Minatare, NE | 2 POWER POLES BLOWN DOWN ALONG COUNTY ROAD A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:05 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
724
WUUS55 KCYS 280046
SVRCYS
NEC007-013-123-157-165-280130-
/O.NEW.KCYS.SV.W.0057.180528T0046Z-180528T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
646 PM MDT SUN MAY 27 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Box Butte County in the Panhandle of Nebraska...
Scotts Bluff County in the Panhandle of Nebraska...
Western Morrill County in the Panhandle of Nebraska...
Northern Banner County in the Panhandle of Nebraska...
Southeastern Sioux County in the Panhandle of Nebraska...
* Until 730 PM MDT
* At 646 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Hubbard Hill to near Wildcat
Hills State Recreation Area to near Redington, moving northeast at
70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown,
Minatare, Hemingford, Wildcat Hills State Recreation Area, Alliance
Airport, Angora, Wildcat Hills Campground, Hubbard Hill, Berea,
Lake Minatare, Wild Horse Butte, Lake Minatare Campground, Chimney
Rock State Park, Scotts Bluff National Monument and Kilpatrick
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4145 10334 4155 10364 4155 10401 4217 10379
4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0046Z 211DEG 60KT 4171 10392 4173 10356 4163 10324
HAIL...1.00IN
WIND...60MPH
$$
Claycomb4 follow-up statements
761
WWUS55 KCYS 280048
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
648 PM MDT SUN MAY 27 2018
NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
648 PM MDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR BOX BUTTE...SCOTTS BLUFF...WESTERN MORRILL...NORTHERN BANNER AND
SOUTHEASTERN SIOUX COUNTIES...
At 648 PM MDT, severe thunderstorms were located along a line
extending from 8 miles west of Wildcat Hills Campground to near
Wildcat Hills State Recreation Area to near Redington, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Alliance Airport,
Angora, Wildcat Hills Campground, Hubbard Hill, Berea, Lake Minatare,
Wild Horse Butte, Lake Minatare Campground, Chimney Rock State Park,
Scotts Bluff National Monument and Kilpatrick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4145 10334 4155 10364 4155 10401 4217 10379
4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0048Z 218DEG 38KT 4169 10383 4171 10358 4163 10322
HAIL...1.00IN
WIND...60MPH
$$
Claycomb979
WWUS55 KCYS 280106
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
706 PM MDT SUN MAY 27 2018
NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
706 PM MDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN MORRILL...NORTHERN BANNER
AND SOUTHEASTERN SIOUX COUNTIES...
At 705 PM MDT, severe thunderstorms were located along a line
extending from near Mitchell to near Lake Minatare Campground to
South Bayard Junction, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Alliance Airport,
Angora, Wildcat Hills Campground, Hubbard Hill, Berea, Lake Minatare,
Wild Horse Butte, Lake Minatare Campground, Chimney Rock State Park,
Scotts Bluff National Monument and Kilpatrick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 10338 4161 10361 4161 10396 4217 10379
4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0105Z 199DEG 32KT 4199 10381 4188 10350 4172 10334
HAIL...1.00IN
WIND...60MPH
$$
Claycomb522
WWUS55 KCYS 280122
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
722 PM MDT SUN MAY 27 2018
NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
722 PM MDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN MORRILL...
NORTHERN BANNER AND SOUTHEASTERN SIOUX COUNTIES...
At 721 PM MDT, severe thunderstorms were located along a line
extending from 6 miles south of Flahertys Corner to 7 miles west of
Kilpatrick Lake to near Lake Minatare Campground, moving northeast at
75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Lake Minatare
Campground, Chimney Rock State Park, Scotts Bluff National Monument,
Kilpatrick Lake, Hubbard Hill, Moomaws Corner, Scottsbluff Airport,
Lake Minatare, South Bayard Junction, Lake Alice, Wildcat Hills
Campground and Melbeta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4170 10332 4169 10356 4173 10390 4217 10379
4239 10312 4231 10301 4199 10304
TIME...MOT...LOC 0121Z 218DEG 65KT 4223 10349 4209 10344 4188 10346
HAIL...1.00IN
WIND...60MPH
$$
Claycomb800
WWUS55 KCYS 280126
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
726 PM MDT SUN MAY 27 2018
NEC007-013-123-157-165-280135-
/O.EXP.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
726 PM MDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHERN BANNER AND SOUTHEASTERN SIOUX
COUNTIES WILL EXPIRE AT 730 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4170 10332 4169 10356 4173 10390 4217 10379
4239 10312 4231 10301 4199 10304
TIME...MOT...LOC 0125Z 211DEG 60KT 4229 10344 4215 10339 4194 10341
$$
ClaycombWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 27, 2:00 PM MDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 200 PM MDT Sun May 27 2018 .SHORT TERM...(This evening through Monday) Issued at 120 PM MDT Sun May 27 2018 ...Mesoscale update... ...SEVERE THUNDERSTORM WATCH 123 IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A few storms have developed west of the Laramie Range in the higher terrain to the west of Interstate 25. Visible satellite also showed agitated cumulus south across the front range of colorado.This is indicative of the unstable environment with steep lapse rates and between 1500 and 2500 j/kg of MLCAPE. The latest observations from the KCYS Vertical Wind Profiler show 15-20 kts 0-1 km shear and 40+ kts 0-3 km shear. This is very favorable for low level updraft rotation with discrete storms. Mid level mesocyclones have been noted in several storms to the west. As storms move off the higher terrain and into the low level moisture, they will pose a threat for large hail, damaging winds, and an isolated tornado or two. One question that remains is the quality of the low level moisture. Cheyenne has held steady in the mid 50s which would keep T/TD spreads relatively low. This would help keep LCLs lower and potential increase the threat for a tornado. The other question is storm coverage. If many storms form and the moisture content is too low, storm interactions and outflow should shift the focus toward damaging winds and large hail as storms congeal. Trends will continue to be monitored as more storms develop and move into a favorable environment for severe weather. ...Today, Tonight... Rounds of showers and thunderstorms will develop and move slowly northeastward. Some storms could be severe and produce large hail, damaging winds, and isolated tornadoes. There will also be a threat for flash flooding as storms congeal into a cluster after sunset. Will continue the Flash Flood watch until midnight tonight. Overall forecast is on track and not much was changed from the last issuance. Clouds will limit the temperatures somewhat tomorrow especially if showers and thunderstorms persist through the night, as some models suggest. This also lends importance to the severe threat for Monday. Details with that environment will be affected by what happens with the convection today. A few severe storms will be possible with large hail, strong winds, and an isolated tornado. .LONG TERM...(Monday night through Sunday) Issued at 120 PM MDT Sun May 27 2018 An active period of weather is expected through the long term as an upper low moves slowly across the plains. Showers and thunderstorms ongoing Monday night will continue overnight into Tuesday. Models show good QPF signals across the area thanks to the lift from the upper level low. The rain and clouds should keep high temperatures cooler on Tuesday with some more showers and thunderstorms. The severe threat is low for Tuesday but could possibly increase as models converge on a solution. Wednesday will start a bit of a warm up trend as as showers and storms become more isolated through the period. High temperatures will be back up into the low to mid 80s across southeastern Wyoming and western Nebraska by Wednesday afternoon. Thursday will be the warmest day of the week with upper 80s to near 90 returning to the Panhandle. Isolated showers and storms will be possible along an approaching cool front Friday and Saturday along with some stronger west winds along the front. Temps on Sunday will be more mild as a shortwave ridge builds in. This will keep most of the rain chances at bay in the longer term. && .AVIATION...(For the 18Z TAFS through Monday morning) Main forecast challenge will be the timing and coverage of convection this afternoon and possibly through tonight. Thunderstorms are expected to develop between 19z to 22z for the southeast Wyoming terminals, but closer to 23z Sunday to 03z Monday for western Nebraska. There is indication that showers and thunderstorms may redevelop late this evening through tonight, so kept a mention of VCTS through the overnight hours. In addition, some low stratus and fog is possible after 09z and into Monday morning, mainly for KLAR and KCYS. && .FIRE WEATHER... Issued at 120 PM MDT Sun May 27 2018 Fire weather concerns are low through the period. An upper level low pressure system will bring active weather to Wyoming and Nebraska. Rounds of showers and thunderstorms will keep relative humidities high and bring wetting rain through the week limiting the overall fire danger. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Flash Flood Watch until midnight MDT tonight for WYZ101>103- 106>108. Severe Thunderstorm Watch 123 until 8 pm MDT for WYZ101-119 NE...Flash Flood Watch until midnight MDT tonight for NEZ095-096. Severe Thunderstorm Watch 123 until 8 pm MDT. && SHORT TERM...ADL LONG TERM...ADL AVIATION...TJT FIRE WEATHER...ADL
Hazardous weather outlook, May 27, 12:58 PM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1258 PM MDT Sun May 27 2018 WYZ101-103>119-281900- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1258 PM MDT Sun May 27 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Severe Thunderstorm Watch is in effect for southeast Wyoming this afternoon until 800 pm MST. Thunderstorms are currently developing south of Interstate 80, but will gradually move north and east through the afternoon. A few storms could be severe, with large hail and damaging winds the primary hazards. A brief tornado is also possible. In addition, some storms will likely produce heavy rainfall. This may lead to localized flash flooding. A Flash Flood Watch has been issued for portions of east central Wyoming and the northern Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered to numerous thunderstorms are possible again on Monday afternoon and evening, especially along and east of the Laramie Range. Thunderstorms are possible again on Monday afternoon and evening, especially along and east of the Laramie Range. A few storms could be severe, with large hail, damaging winds, and perhaps an isolated tornado. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service. NEZ002-003-019>021-054-055-095-096-WYZ102-281900- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County- 1258 PM MDT Sun May 27 2018 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Severe Thunderstorm Watch is in effect until 800 pm MST, but this Watch will likely be extended through late this evening. Thunderstorms are currently developing south of Interstate 80 across southeast Wyoming, but will gradually move north and east through the afternoon. A few storms could be severe, with large hail and damaging winds the primary hazards. In addition, some storms will likely produce heavy rainfall. This may lead to localized flash flooding. A Flash Flood Watch has been issued for portions of east central Wyoming and the northern Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered to numerous thunderstorms are possible again on Monday afternoon and evening, especially along and east of the Laramie Range. Thunderstorms are possible again on Monday afternoon and evening, especially along and east of the Laramie Range. A few storms could be severe, with large hail, damaging winds, and perhaps an isolated tornado. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service.
In the hours before
Special weather statement, May 27, 5:42 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
542 PM MDT SUN MAY 27 2018
WYZ107-108-280030-
East Platte County WY-Goshen County WY-
542 PM MDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 630 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Chugwater, or 25 miles southeast of Wheatland, moving
north at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Wyoming.
LAT...LON 4170 10473 4210 10488 4213 10451 4172 10450
4170 10464
TIME...MOT...LOC 2342Z 172DEG 22KT 4176 10466
AllenLocal storm report, May 27, 5:54 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 12 E CHUGWATER 41.76N 104.59W
05/27/2018 E0.88 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 27, 6:11 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST SIDNEY 41.13N 102.97W
05/27/2018 M54 MPH CHEYENNE NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, May 27, 6:13 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Cheyenne WY 613 PM MDT SUN MAY 27 2018 WYZ108-280100- Goshen County WY- 613 PM MDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 700 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm near Veteran, or 15 miles southwest of Torrington, moving north at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lingle, Yoder, Jay Em, Veteran and Hwy 85 At Dry Rawhide Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM MDT for southeastern Wyoming. LAT...LON 4182 10429 4185 10452 4250 10446 4246 10410 TIME...MOT...LOC 0013Z 188DEG 38KT 4192 10439 Allen
Local storm report, May 27, 6:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST SIDNEY 41.13N 102.97W
05/27/2018 M64 MPH CHEYENNE NE ASOS
&&
BCHAPMANSpecial weather statement, May 27, 6:34 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
634 PM MDT SUN MAY 27 2018
NEZ095-WYZ102-108-280115-
North Sioux NE-Goshen County WY-Niobrara County WY-
634 PM MDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...CENTRAL
NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 715 PM MDT...
At 634 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Lance Creek to 10 miles
east of Lusk. Movement was northeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Redbird, Lance Creek and Van Tassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.
LAT...LON 4335 10416 4326 10405 4300 10405 4300 10390
4257 10416 4286 10446 4287 10486 4336 10467
TIME...MOT...LOC 0034Z 203DEG 27KT 4293 10473 4292 10443 4277 10424
AllenThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 38 min |
| May 27, 6:40 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| May 27, 7:04 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 56 min |
| May 27, 7:18 PM MDT | Tornado Warning | CYS | Box Butte, Dawes | 26 min |
| May 27, 7:26 PM MDT | Areal Flood Warning | CYS | Scotts Bluff, Sioux | 6 hr |
| May 27, 8:03 PM MDT | Special Weather Statement | CYS | Dawes | 57 min |
| May 28, 1:07 AM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
| May 28, 2:36 AM MDT | Flash Flood Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 24 hr |
| May 28, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.